Alert archive / Arizona / Heat Advisories in 2012
Heat Advisory 3, NWS Tucson, AZ
NWS Tucson, AZ issued this heat advisory at May 31, 2012, 2:20 AM MST for 6 counties in Arizona. It took effect at Jun 1, 2012, 1:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2012, 2:20 AM MST (09:20 UTC)
- In effect from
- Jun 1, 2012, 1:00 PM MST
- Expired
- Jun 1, 2012, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6328 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810 WWUS75 KTWC 310920 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 220 AM MST THU MAY 31 2012 ...NEAR RECORD HEAT FRIDAY... AZZ501>509-312130- /O.NEW.KTWC.HT.Y.0003.120601T1800Z-120602T0200Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 220 AM MST THU MAY 31 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. * TEMPERATURES...TEMPERATURES RANGING FROM 107 TO 111 IN LOWER WESTERN DESERTS...AND 101 TO 107 IN CENTRAL AND EASTERN VALLEY LOCATIONS. * IMPACTS...NEAR RECORD HEAT WILL CREATE DANGEROUS CONDITIONS OUTDOORS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
4 follow-up statements
041 WWUS75 KTWC 312106 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 206 PM MST THU MAY 31 2012 AZZ501>509-011100- /O.CON.KTWC.HT.Y.0003.120601T1800Z-120602T0200Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 206 PM MST THU MAY 31 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. * TEMPERATURES...TEMPERATURES RANGING FROM 107 TO 111 IN LOWER WESTERN DESERTS...AND 101 TO 107 IN CENTRAL AND EASTERN VALLEY LOCATIONS. * IMPACTS...NEAR RECORD HEAT WILL CREATE DANGEROUS CONDITIONS OUTDOORS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
014 WWUS75 KTWC 011003 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 303 AM MST FRI JUN 1 2012 AZZ501>509-011815- /O.EXT.KTWC.HT.Y.0003.120601T2000Z-120602T0200Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 303 AM MST FRI JUN 1 2012 ...HEAT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... THE HEAT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. * TEMPERATURES...TEMPERATURES RANGING FROM 107 TO 111 IN LOWER WESTERN DESERTS...AND 101 TO 107 IN CENTRAL AND EASTERN VALLEY LOCATIONS. * IMPACTS...NEAR RECORD HEAT WILL CREATE DANGEROUS CONDITIONS OUTDOORS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
202 WWUS75 KTWC 011648 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 948 AM MST FRI JUN 1 2012 AZZ501>509-020200- /O.CON.KTWC.HT.Y.0003.120601T2000Z-120602T0200Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 948 AM MST FRI JUN 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. * TEMPERATURES...TEMPERATURES RANGING FROM 107 TO 111 IN LOWER WESTERN DESERTS...AND 101 TO 107 IN CENTRAL AND EASTERN VALLEY LOCATIONS. * IMPACTS...NEAR RECORD HEAT WILL CREATE DANGEROUS CONDITIONS OUTDOORS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
668 WWUS75 KTWC 020157 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 657 PM MST FRI JUN 1 2012 AZZ501>509-020300- /O.EXP.KTWC.HT.Y.0003.000000T0000Z-120602T0200Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 657 PM MST FRI JUN 1 2012 ...HEAT ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this heat advisory went out at May 31, 2:00 AM MST, 20 minutes earlier.
Area forecast discussion, May 31, 2:00 AM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 AM MST THU MAY 31 2012
.SYNOPSIS...HIGH PRESSURE WILL RESULT IN DRY CONDITIONS AND HOT
TEMPERATURES INTO THE WEEKEND. THE HOTTEST TEMPERATURES OF THE
SEASON SO FAR ARE EXPECTED FRIDAY.
&&
.DISCUSSION...DRY AND RELATIVELY MILD AS A WEAKNESS IN THE FLOW
SLOWED THE HEIGHT AND THICKNESS TRENDS OF THE BUILDING RIDGE
WEDNESDAY.
RIDGE AXIS PHASES OVERHEAD WITH THE HOTTER TREND RESUMING THURSDAY
AND FRIDAY. BY FRIDAY AFTERNOON HIGHS ARE EXPECTED TO RUN 10 TO 15
DEGREES ABOVE CLIMO AND NEAR RECORD LEVELS IN SOME LOCATIONS. THIS
WOULD BE AT OR NEAR HEAT ADVISORY LEVELS FOR MOST VALLEY AND LOWER
DESERT LOCATIONS...SO A HEAT ADVISORY WILL BE ISSUED FOR FRIDAY WITH
THE EARLY MORNING FORECAST PACKAGE.
WEAK MOISTURE BRINGING ISOLATED CONVECTION TO NEW MEXICO PROBABLY
NOT MUCH OF A FACTOR FOR OUR AREA...BUT COULD SEE A FEW ISOLATED
BUILDUPS IN THE FAR EASTERN MOUNTAINS. FLOW MAY BECOME FAVORABLE TO
IMPORT SOME SMOKE FROM LARGE EASTERN NEW MEXICO FIRES INTO PORTIONS
OF FAR EASTERN ARIZONA THE NEXT DAY OR TWO...BUT NOTHING TERRIBLY
DENSE EXPECTED.
RIDGE AXIS PHASES EASTWARD OVER THE WEEKEND WITH TEMPERATURES
STARTING TO MODERATE A LITTLE. TROUGH PUSHING INTO THE REGION EARLY
NEXT WEEK SHOULD KNOCK TEMPERATURES BACK CLOSER TO CLIMO BY MONDAY
OR TUESDAY ALONG WITH GUSTY WINDS.
&&
.AVIATION...SKC THRU FRIDAY MORNING OR 01/09Z. SURFACE WIND
GENERALLY LESS THAN 10 KTS EXCEPT OCCASIONAL GUSTS TO 20 KTS DURING
AFTERNOON HOURS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...DRY AND HOT CONDITIONS ACROSS SOUTHEAST ARIZONA INTO
EARLY NEXT WEEK. EXPECT NORMAL DIURNAL WIND TRENDS WITH OCCASIONAL
GUSTY WINDS DURING THE AFTERNOON HOURS DUE TO DAYTIME HEATING.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FRIDAY AFTERNOON
FOR MOST OF SOUTHEAST ARIZONA INCLUDING AZZ501>509.
WEATHER.GOV/TUCSONNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.